T O P I C R E V I E W
Member # 95598
posted 06-18-2013 08:29 PM
I gave a quick search of the site, but all I could find about stress affecting the pill was about it affecting withdrawl bleeds.
However, I think I have something rather the opposite going on. I had to get my wisdom teeth out this morning, and I was extremely anxious about this, even though I've had them (well, the other half of them) out before. I was highly upset, and I have been spotting a little all day. My roommate has not had her period recently (she is not on any sort of birth control, but we have more or less synced up this year), so the only conclusion I'm coming to is that the stress and fear of the surgery (which went well--though the sedatives they put me on really messed me up for a few hours to the point where I was shouting and crying for the 20 or so minutes I had of recovery in the practice) caused a little bit of spotting. I'm not having a full-on bleed or anything, but I'm curious if this is a documented side effect of stress on the pill, and if there is any possible way that the sedatives could have messed with my system as well. I know you cannot tell me whether or not this is what I am experiencing, of course--I'm just wondering if my guesses even have merit, or a little random spotting just happened to coincide with the events of today, as I have also had spotting here and there in the past 2 years I've been on the pill. I was not prescribed any antibiotics after the surgery (the surgeon deemed them unnecessary because I have no history of infection and did not appear to be at any visible risk for infection as he completed the surgery), so that is not the issue. I'm mostly concerned that, if by some chance the sedatives used could have (and may still) affect the pill's effectiveness, I take the proper precautions in terms of sex for the short-term. Thanks!
Member # 20094
posted 06-18-2013 08:36 PM
It's unlikely that the stress you experienced today didn't cause spotting, but if you've been stressed for awhile leading up to today, then it is possible that's the cause. Per the sedatives, I'm really not sure. Of course, it could also just be random spotting that happened to coincide with your surgery today, and there's no way to know for sure, but stress definitely could have played a part.
I'm not aware of any interactions between sedatives and hormonal birth control, but you can always phone the clinic or a pharmacist and ask.